1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Night hypos? Type 2 on medication.

Discussion in 'Ask A Question' started by Nooch26, Mar 20, 2015.

  1. Nooch26

    Nooch26 Type 2 · Newbie

    Messages:
    4
    Likes Received:
    1
    Trophy Points:
    43
    Please help I'm t2d diagnosed 2013 on metformin and gliclazide, I think I might be having nighttime hypos because in the mornings I stuggle to wake myself up, headaches and a very dry mouth what should I do? as iam a single parent with a child age 4 worrie if I'm
     
  2. catherinecherub

    catherinecherub · Guest

    Hi @Nooch26 and welcome to the forum.

    Are you testing your blood sugars?
     
    • Like Like x 1
  3. Nooch26

    Nooch26 Type 2 · Newbie

    Messages:
    4
    Likes Received:
    1
    Trophy Points:
    43
    No if I should wat would the best time be I do test 4 time during the day tho
     
  4. Daphne917

    Daphne917 Type 2 (in remission!) · Well-Known Member

    Messages:
    3,149
    Likes Received:
    7,891
    Trophy Points:
    198
    I'm surprised that you haven't been prescribed a meter and strips being on Gliclazide so that you can test your BS levels.
     
  5. ally1

    ally1 Type 2 · Expert

    Messages:
    5,380
    Likes Received:
    21,768
    Trophy Points:
    198
    i,m on gliclazide and metformin and had to fight for a meter and then only get 50 test strips a month. i ended up buying a codefree meter and strips as they are the cheapest
    @Nooch26 , i would suggest buying a meter and test strips and test first thing in the morning and before each meal and 2 hours after each meal
     
    • Like Like x 2
  6. Nooch26

    Nooch26 Type 2 · Newbie

    Messages:
    4
    Likes Received:
    1
    Trophy Points:
    43
    I think everyone has miss read what I said I do have a meter which was prescribed I test my sugars before breakfast,lunch,dinner and before bed
     
    • Like Like x 1
  7. Sancho panza

    Sancho panza Type 2 · Well-Known Member

    Messages:
    465
    Likes Received:
    916
    Trophy Points:
    158
    Hi nooch
    So what are a typical days numbers for you particularly the before bed and before breakfast ones
     
  8. Nooch1

    Nooch1 Type 2 · Well-Known Member

    Messages:
    54
    Likes Received:
    64
    Trophy Points:
    58
    Before breakfast are between 3.5-5.7 and before bed 7- 9 or sometimes a little higher
     
  9. Sancho panza

    Sancho panza Type 2 · Well-Known Member

    Messages:
    465
    Likes Received:
    916
    Trophy Points:
    158
    The morning ones are they when you very first get up ? The 3.5s seem low to me especially as most of us suffer some sort of liver dump on getting up certainly on the very odd occasion I have been as low as that I have felt shakey.
    I think a word with your Dr is in order especially as you on your own with a young child.
     
  10. Nooch1

    Nooch1 Type 2 · Well-Known Member

    Messages:
    54
    Likes Received:
    64
    Trophy Points:
    58
    Yes they are when I first get up I'm on high dose of gliclazide 200mg at breakfast and 160mg at lunch and 1g of metformin at breakfast, yes I do feel shakes too also get headaches
     
  11. Daibell

    Daibell LADA · Master

    Messages:
    12,135
    Likes Received:
    7,225
    Trophy Points:
    298
    I think you will find that the max daily dose of Gliclazide is 320mg; yours totals 360mg? Either way I suspect your Gliclazide dose needs a tweak downwards as that will be causing any hypos. Do discuss with GP.
     
  12. Nooch26

    Nooch26 Type 2 · Newbie

    Messages:
    4
    Likes Received:
    1
    Trophy Points:
    43
    Ur right 320 is the max dose I'll have a chat with docs thanks
     
  13. Nooch1

    Nooch1 Type 2 · Well-Known Member

    Messages:
    54
    Likes Received:
    64
    Trophy Points:
    58
    Thanks everyone ended up ringing hospital diabetes nurse as gp was **** they have decided to lower my dose of gliclazide to 160 twice a day and see how that goes
     
  14. Sancho panza

    Sancho panza Type 2 · Well-Known Member

    Messages:
    465
    Likes Received:
    916
    Trophy Points:
    158
    Ah good hopefully it will do the trick :)
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook